MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 ENDO-FLO IRRIGATOR; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVOL INC., SUB. C.R. BARD, INC. -1213643 ENDO-FLO IRRIGATOR; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number 0037970
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the bard/davol endo-flo irrigator leaks fluid when used with a reusable metal non-bard/davol trumpet valve instrument, and there is no leaking when the endo-flo irrigator is being used with disposable plastic instruments.A photo was provided that confirms a fluid leak at the luer lock location where the reusable metal non-bard/davol trumpet valve instrument connects to the irrigation tubing of the bard/davol endo-flo.Neither the bard/davol endo-flo, or the reusable metal non-bard/davol trumpet valve instrument has been provided for evaluation; therefore the potential cause of the incompatibility/leaking between the two devices could not be determined.No lot number has been provided; therefore, a review of the manufacturing records is not possible.
 
Event or Problem Description
As reported, during an unknown procedure, the bard/davol endo-flo irrigator leaked irrigation fluid when connected to the luer-lock of the non-bard/davol metal handpiece.As reported, connector did not seal and it appeared "like the threads are of the wrong pattern".There was no reported patient injury.Reporter stated "the tubing does not leak with disposable instruments.It only leaks with the metal instrument.It does not leak when connecting to a plastic connector.When attaching the tubing to the metal irrigation instrument, there is significant leakage at the connector.".

Brand Name
ENDO-FLO IRRIGATOR
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
DAVOL SURGICAL INNOVATIONS -9616067
ave. roberto fierro #6408
parque industrial aeropuerto
cd. juarez, chih s.a. de c.v. 32690
MX   32690
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key14238065
Report Number1213643-2022-00199
Device Sequence Number5015693
Product Code HET
UDI-Device Identifier00801741065217
UDI-Public(01)00801741065217
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K902722
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0037970
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2022
Initial Report FDA Received Date04/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown